Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

June 8, 2011Lewis County, New York

NWS Buffalo, NY issued this special weather statement at Jun 8, 2011, 5:15 PM EDT for Lewis County, New York. It was in force for 60 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 5:15 PM EDT (21:15 UTC)
Expired
Jun 8, 2011, 6:15 PM EDT
In force
60 min
Issued by
NWS Buffalo, NY

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 26 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 5:40 PM EDTTSTM WND DMGCarthage, NYTREES AND WIRES DOWN
Jun 8, 5:40 PM EDTTSTM WND DMGCroghan, NYTREES DOWN
Jun 8, 5:40 PM EDTTSTM WND DMGDiana Center, NYTREES DOWN
Jun 8, 5:45 PM EDTTSTM WND DMGBeaver Falls, NYTREES DOWN
Jun 8, 5:45 PM EDTTSTM WND DMGNew Bremen, NYTREES DOWN
Jun 8, 5:48 PM EDTTSTM WND DMGLowville, NYTREES DOWN
Jun 8, 5:50 PM EDTTSTM WND DMGWatson, NYTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WWUS81 KBUF 082115
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
515 PM EDT WED JUN 8 2011

NYZ007-008-082215-
JEFFERSON NY-LEWIS NY-
515 PM EDT WED JUN 8 2011

...GUSTY WINDS MOVING INTO FAR EASTERN JEFFERSON COUNTY AND NORTHERN 
LEWIS COUNTY...

* AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
AN OUTFLOW BOUNDARY FROM A LINE OF STRONG THUNDERSTORMS.  THESE 
STORMS WERE LOCATED ALONG A   LINE EXTENDING FROM 18 MILES NORTH OF 
CARTHAGE TO 22 MILES WEST OF CARTHAGE...AND MOVING SOUTHEAST AT 45 
MPH. THIS OUTFLOW BOUNDARY WILL PRODUCE WIND GUSTS UP TO 40 MPH AS 
IT CROSSES THE REGION THROUGH 6 PM.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  HARRISVILLE AND NATURAL BRIDGE...
  CARTHAGE...
  COPENHAGEN...
  INDIAN RIVER...
  CROGHAN AND CASTORLAND...

THE STRONG WINDS FROM THESE STORMS HAVE MOVED WELL AHEAD OF THE 
LINE. DO NOT WAIT FOR RAIN OR THE SOUND OF THUNDER TO SEEK SHELTER.

LAT...LON 4380 7576 4405 7567 4422 7545 4409 7515
      4367 7511

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 8, 4:39 PM EDT, 36 minutes earlier.

Area forecast discussion, Jun 8, 4:39 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
439 PM EDT WED JUN 8 2011

.SYNOPSIS...
A COLD FRONT WILL DROP ACROSS THE REGION ON THURSDAY...BRINGING AN
END TO THE HOT WEATHER AND A ROUND OF SHOWERS AND THUNDERSTORMS. HIGH
PRESSURE WILL RIDGE SOUTHWARD FROM CANADA ON FRIDAY...BRINGING FAIR
WEATHER AND COOLER TEMPERATURES. UNSETTLED WEATHER WILL RETURN FOR
SATURDAY BEFORE SOME IMPROVEMENT SUNDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
THROUGH THIS EVENING...TEMPERATURES WILL REMAIN HOT THROUGH THE
REMAINDER OF THE AFTERNOON...THEN GRADUALLY COOL. FOR MOST...THIS
WILL BE THE MAIN CONCERN. HOWEVER...THERE SIGNIFICANT INSTABILITY IN
PLACE ACROSS THE REGION...BUT NO BOUNDARY TO FOCUS IT ON AND A CAP
LIMITING CLOUD DEVELOPMENT. MODEL GUIDANCE HAS BE OF LIMITED USE IN
PLACING THIS...WITH THE NAM/HRRR BOTH OVERDONE IN FORECASTING
SURFACE DEW POINTS IN THE LOWER AND MID-70S. THEREFORE FEEL BOTH OF
THESE MODELS ARE OVERLY AGGRESSIVE IN HOW MUCH CONNECTION THEY DEVELOP
OVERNIGHT.

A LINE OF STORMS NORTH OF LAKE ONTARIO HAS CONTINUED TO HOLD
TOGETHER...WITH THIS EXPECTED TO CROSS THE ST LAWRENCE BETWEEN 500
PM AND 600 PM. THIS LINE PROMPTED A SEVERE THUNDERSTORM WATCH EAST
OF LAKE ONTARIO...WITH IT EXPECTED TO CONTINUE ITS EASTWARD
MOVEMENT. THE BIGGEST QUESTION WILL BE HOW THE FLOW OFF LAKE
ONTARIO WILL AFFECT IT. CONTINUE WITH ENHANCED WORDING HERE...WITH
LATEST UPDATE SPEEDING UP TIMING BY AN HOUR OR SO.

OUTSIDE OF THIS...HAVE LOW CONFIDENCE IN ANY SPECIFIC MODEL
SOLUTION. SIGNIFICANT ELEVATED CAPES PERSIST OVERNIGHT...WIDELY
SCATTERED THUNDERSTORMS CANNOT BE RULED OUT OR PINNED DOWN. SO
OUTSIDE OF LINE OF THUNDERSTORMS APPROACHING THE NORTH
COUNTRY...BASICALLY EXPECT ONLY WIDELY SCATTERED THUNDERSTORMS
TONIGHT. WIND PROFILES ARE SUCH...THAT STORMS THAT DO DEVELOP MAY BE
STRONG...GIVEN SIGNIFICANT INSTABILITY AND FAIRLY STRONG WIND UP TO
40 KTS AT 925 MB.

12Z RUNS OF THE NAM/GFS AND THE SREF ARE FASTER THAN PREVIOUS RUNS
WITH THE COLD FRONT ON THURSDAY. WHILE THERE IS STILL UNCERTAINTY IN
ITS TIMING...A STRONG ENOUGH CONSENSUS EXISTS TO SPEED UP ITS
TIMING. WITH A FAIR AMOUNT OF INSTABILITY IN PLACE...AND THE FRONT
TO PROVIDE A FOCUS...SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE
REGION. SOME OF THESE STORMS COULD BE STRONG...WITH BOTH GUSTY WIND
AND HAIL A POSSIBILITY. FORECAST WIND SHEAR IS WEAK TO
MODERATE...BUT GIVEN THE BOUNDARY AND INSTABILITY...EXPECT PULSE
CONVECTION...WITH PERHAPS SOME ORGANIZED SEGMENTS. HEAVY RAIN MAY BE
A CONCERN...DEPENDING ON WHEN AND IF THE FRONTAL BOUNDARY STALLS.
PRECIPITABLE WATER VALUES WILL BE IN EXCESS OF 1.5 INCHES...WITH THE
MEAN FLOW NEARLY PERPENDICULAR TO THE LAKE ONTARIO BREEZE. BASED ON
THIS...WILL CONTINUE TO DISCUSS THIS IN THE HWO AND WILL MAINTAIN
ENHANCED WORDING IN THE ZONES. GIVEN UNCERTAINTY IN THE TIMING OF
THE FRONT...IT IS HARD TO PIN DOWN THE SPECIFICS OF THE THREAT.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
PERIOD BEGINS WITH SHOWERS AND TSTMS RECEDING TO THE SOUTH IN THE
WAKE OF COLD FRONTAL PASSAGE THURS EVE. AREA SHOULD BE DRY BY
MIDNIGHT....EARLIER NIAG FRONTIER. SKIES SHOULD GRADUALLY CLEAR FROM
NORTH TO SOUTH LATE AT NIGHT.

FRIDAY STILL LOOKS LIKE A FINE DAY...ALTHOUGH BARELY. AFOREMENTIONED
FRONT STALLS DOWN IN SRN PA...LIKELY FAR ENOUGH SOUTH OF OUR AREA TO
PRECLUDE ANY PROBLEMS...ALTHOUGH 12Z GFS IS SLOWER AND KEEPS PLENTY
OF CLOUD...ESPECIALLY ACROSS SRN TIER. WILL LEAN TWD CONSENSUS AND
KEEP IT AT LEAST PARTLY SUNNY MOST SPOTS...MOSTLY SUNNY NORTH
COUNTRY WITH MORE CLOUDS ACROSS SRN TIER. TEMPS WILL BE MUCH
COOLER...GENERALLY L70S WITH A NE BREEZE AS HIGH PRESSURE SLIDES BY
TO OUR NORTH.

MODELS THEN IN FAIRLY GOOD AGREEMENT IN TAKING A VIGOROUS MID LEVEL
SHORT WAVE ACROSS THE LAKES ON SATURDAY WITH ITS ASSOCIATED SFC LOW
LIFTING THE FRONT BACK NORTH AS A WARM FRONT AHEAD OF IT FRI NT AND
SAT. WILL THEREFORE BRING INCREASING POPS INTO WEST LATER FRI NT AND
EVENTUALLY LIKELY POPS FOR MUCH OF SATURDAY AS OCCLUDED FRONT MOVES
INTO THE REGION. WILL COVER WITH SHWRS/TSTMS FOR NOW...AND UP POPS
TO NEAR 70. MODELS DO TAKE THE SFC LOW ACROSS SRN ONTARIO TO OUR
NORTH LATE SAT AFT AND EVE...WHICH COULD MAKE THE RAIN MORE SHOWERY
WITH SOME DRY PERIODS...BUT CANT GET TOO SPECIFIC YET...BUT SATURDAY
DOES LOOK QUITE WET. GFS DOES PUSH TRAILING FRONT THROUGH FAIRLY
QUICKLY SAT EVENING WITH WEST CLEARING NICELY BY SUN MORNING. OTHER
MODELS A BIT SLOWER.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
ALL SIGNS POINT TO A STRETCH OF FINE WX DURING THIS PERIOD. UPPER
TROUGH SLOWS AND CLOSES OFF OVER NRN NEW ENGLAND AND QUEBEC ON
MONDAY...BUT SHOULD BE FAR ENOUGH EAST TO ALLOW HIGH PRESSURE TO
BUILD ACROSS THE LAKES AND PROVIDE DRY PLEASANT WX HERE. WEST SHOULD
BE FINE ON SUNDAY WITH LINGERING CLOUD AND EARLY SHOWERS EASING OFF
TO THE EAST ACROSS OUR ERN ZONES. 850 MB TEMPS OF 7-9C SUPPORT L-M
70S. SECONDARY TROUGH SLIDES SOUTH ACROSS NORTH COUNTRY MONDAY...
WILL COVER WITH SLGT CHC POPS. NO PROBS ELSEWHERE...A BIT COOLER.

HIGH PRESSURE CRESTS OVER THE REGION TUES AND SLIDES SLOWLY EAST ON
WED. DRY BOTH DAYS...SHOWERS APPROACH WED NT ON BOTH EC AND GFS.
TEMPS WILL REBOUND A BIT...WITH 850 MB TEMPS TUES OF 11-13C AND WED
12-14C...SUPPORTING U70S TUES AND L80S WED.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
FOR THE REMAINDER OF THIS AFTERNOON AND TONIGHT EXPECT MAINLY VFR
CONDITIONS. WIDELY SCATTERED THUNDERSTORMS WILL BE IN THE
VICINITY...WITH IR SATELLITE AND MODEL GUIDANCE SUGGESTING THE
ONLY TAF LOCATION WITH A DECENT CHANCE TO SEE ONE OF THESE ART.

DID INTRODUCE LLWS INTO MOST TAF LOCATIONS...WHERE WINDS ARE
FORECAST TO INCREASE TO AROUND 40 KTS JUST ABOVE THE BOUNDARY
LAYER TONIGHT. WHILE MARGINAL...THIS IS LARGELY EXPECTED NOT TO
MIX DOWN OVERNIGHT...RESULTING IN SHEAR.

FOR THURSDAY... A COLD FRONT WILL DROP ACROSS THE REGION FROM
NORTH TO SOUTH. THIS WILL LIKELY BRING A PERIOD OF SHOWERS AND
THUNDERSTORMS TO ALL TAF LOCATIONS DURING THE DAY. IN SOME
CASES...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS MAY IMPACT
AVIATION...WITH STRONG STORMS CONTAINING GUSTY WINDS AND HAIL
POSSIBLE. ACTIVITY SHOULD TAPER OFF AND SHIFT SOUTH LATE IN THE
DAY WITH THE SOUTHWARD PROGRESSION OF THE BOUNDARY.

OUTLOOK...
THURSDAY NIGHT...VFR/MVFR IN LINGERING CIGS AND SHOWERS.
FRIDAY...VFR.
SATURDAY...MVFR IN SHOWERS AND TSTMS.
SUNDAY...VFR/MVFR. A CHANCE OF SHOWERS.

&&

.MARINE...
NO HEADLINES ON THE LAKES. WHILE CONDITIONS ARE WINDY IN A SW LAKE
BREEZE OF LAKE ERIE...WINDS DIMINISH ON THE LAKE...AS COOLER WATER
ON THE LAKE MAKES IT A MORE STABLE ENVIRONMENT. THIS IS SUPPORTED BY
BOTH WIND OBSERVATIONS OFFSHORE...AND BY WAVES WHICH ARE GENERALLY
RUNNING A FOOT OR LESS. WINDS WILL SHIFT FROM SW TO NW AS A COLD
FRONT PASSES ON THURSDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...SFM
LONG TERM...SFM
AVIATION...APFFEL
MARINE...APFFEL/SFM
Hazardous weather outlook, Jun 8, 3:31 PM EDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
331 PM EDT WED JUN 8 2011

NYZ001>006-010>014-019>021-085-091945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
331 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT CROSSING THE AREA THURSDAY WILL BRING THE POTENTIAL
FOR THUNDERSTORMS. THERE IS A SLIGHT RISK OF THESE STORMS
PRODUCING LARGE HAIL OR DAMAGING WINDS. SLOW MOVING STORMS MAY
ALSO CAUSE HEAVY RAIN AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-091945-
JEFFERSON-LEWIS-
331 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK THAT STORMS THIS EVENING WILL PRODUCE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT CROSSING THE AREA THURSDAY WILL BRING THE POTENTIAL
FOR THUNDERSTORMS. THERE IS A SLIGHT RISK OF THESE STORMS
PRODUCING LARGE HAIL OR DAMAGING WINDS. SLOW MOVING STORMS MAY
ALSO CAUSE HEAVY RAIN AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>044-062>064-091945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
331 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT CROSSING THE AREA THURSDAY WILL BRING THE POTENTIAL
FOR THUNDERSTORMS. THERE IS A SLIGHT RISK OF THESE STORMS
PRODUCING STRONG WINDS AND HIGH WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ045-065-SLZ022-024-091945-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
331 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK THAT STORMS THIS EVENING WILL PRODUCE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT CROSSING THE AREA THURSDAY WILL BRING THE POTENTIAL
FOR THUNDERSTORMS. THERE IS A SLIGHT RISK OF THESE STORMS
PRODUCING STRONG WINDS AND HIGH WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Special weather statement, Jun 8, 4:26 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
426 PM EDT WED JUN 8 2011

NYZ006>008-082145-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
426 PM EDT WED JUN 8 2011

...STRONG THUNDERSTORMS APPROACHING THE REGION...

AT 425 PM A LINE OF STRONG THUNDERSTORMS WAS NEARING THE NORTHERN
SHORE OF LAKE ONTARIO AND THE SAINT LAWRENCE VALLEY. THESE STORMS
WILL BE MOVING INTO JEFFERSON, AND POSSIBLY NORTHERN OSWEGO COUNTY
BETWEEN 5 AND 515 PM. THESE STORMS HAVE THE POTENTIAL FOR DAMAGING
WINDS AND LARGE HAIL. THERE WILL ALSO BE PERIODS OF TORRENTIAL
DOWNPOURS. THIS IS A POTENTIALLY DANGEROUS SITUATION. YOU ARE
STRONGLY URGED TO SEEK SAFE SHELTER AS THESE STORMS APPROACH YOUR
LOCATION.
Special weather statement, Jun 8, 5:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
515 PM EDT WED JUN 8 2011

NYZ007-008-082215-
JEFFERSON NY-LEWIS NY-
515 PM EDT WED JUN 8 2011

...GUSTY WINDS MOVING INTO FAR EASTERN JEFFERSON COUNTY AND NORTHERN
LEWIS COUNTY...

* AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN OUTFLOW BOUNDARY FROM A LINE OF STRONG THUNDERSTORMS.  THESE
STORMS WERE LOCATED ALONG A   LINE EXTENDING FROM 18 MILES NORTH OF
CARTHAGE TO 22 MILES WEST OF CARTHAGE...AND MOVING SOUTHEAST AT 45
MPH. THIS OUTFLOW BOUNDARY WILL PRODUCE WIND GUSTS UP TO 40 MPH AS
IT CROSSES THE REGION THROUGH 6 PM.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  HARRISVILLE AND NATURAL BRIDGE...
  CARTHAGE...
  COPENHAGEN...
  INDIAN RIVER...
  CROGHAN AND CASTORLAND...

THE STRONG WINDS FROM THESE STORMS HAVE MOVED WELL AHEAD OF THE
LINE. DO NOT WAIT FOR RAIN OR THE SOUND OF THUNDER TO SEEK SHELTER.

LAT...LON 4380 7576 4405 7567 4422 7545 4409 7515
      4367 7511

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:00 AM EDTSpecial Marine WarningBUF64 min
Jun 8, 2:29 AM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie61 min
Jun 8, 3:22 AM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua68 min
Jun 8, 4:26 PM EDTSpecial Marine WarningBUF51 min
Jun 8, 4:29 PM EDTSpecial Marine WarningBUF69 min
Jun 8, 4:42 PM EDTSevere Thunderstorm WarningBUFJefferson63 min
Jun 8, 5:00 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis46 min
Jun 8, 5:39 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis26 min
Jun 8, 7:44 PM EDTSpecial Marine WarningBUF72 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.